MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM14120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any patient details.
 
Event or Problem Description
It was reported that during stent deployment, excessive deployment force was encountered resulting in the outer catheter of the delivery system to be separated.The device was removed and another stent graft was attempted to be deployed unsuccessfully.A third stent graft was used to complete the procedure successfully.No patient injury was reported.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The evaluation of the returned sample confirmed that the stent graft could not be deployed completely.The outer sheath was found to be torn off and elongated indicating that high force must have affected on the delivery system during the attempt to release the stent graft.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.This type of event may be associated with a difficult vessel anatomy leading to increased friction and subsequent sheath fracture.In this case, no information regarding the vessel anatomy was provided.Insufficient flushing of the device may be another contributing factor to the reported event.In this case, no information regarding the preparation of the device was provided.On the basis of the information available, a definite root cause for the reported failure could not be determined.The ifu states that the device must be flushed with sterile saline.Also the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure" and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." furthermore, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.".

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5596930
Report Number9681442-2016-00117
Device Sequence Number256755
Product Code PFV
UDI-Device Identifier04049519008721
UDI-Public(01)04049519008721(17)180612(10)ANZF1449
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2018
Device Catalogue NumberFEM14120
Device Lot NumberANZF1449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/21/2016
Supplement Report FDA Received Date06/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1